Cases reported "Psoriasis"

Filter by keywords:



Filtering documents. Please wait...

1/82. tamoxifen-induced remission of psoriasis.

    psoriasis vulgaris may be worsened or precipitated by numerous factors, including hormonal influences. Several lines of evidence suggest that female sex hormones such as estrogen and progesterone affect this condition. We describe a patient whose psoriasis responded favorably to administration of the antiestrogen compound tamoxifen.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)

2/82. hepatitis from 5-methoxypsoralen occurring in a patient with previous flucloxacillin hepatitis.

    A 55-year-old woman with psoriasis vulgaris was treated with oral 5-methoxypsoralen and UVA photochemotherapy. After 40 treatments over 3 months she became unwell with hepatitis attributable to the psoralen. Six years earlier she developed cholestatic hepatitis to flucloxacillin. A previous history of drug-induced reactions should be sought before prescribing further drugs with similar adverse effects.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)

3/82. Psoriasiform acral dermatitis: a peculiar clinical presentation of psoriasis in children.

    Recently an unusual chronic dermatosis, considered a new clinical entity and closely resembling psoriasis, has been described in the literature under the term psoriasiform acral dermatitis (PAD). It is characterized by cutaneous involvement of the digits without nail dystrophy. We describe three young patients, ages 6 to 8 years, in whom this condition was associated with psoriasis. Two children were affected by psoriasis vulgaris, while the third had a palmoplantar psoriasis. All laboratory investigations performed were within normal limits. skin biopsy specimens taken from the fingers of two patients revealed the pathologic features of subacute spongiotic dermatitis. Histologic examination of a biopsy specimen taken from an erythematous squamous patch confirmed the clinical diagnosis of psoriasis in two patients. The dermatitis showed a fluctuating course in all three patients, with only a moderate to strong improvement with therapy with calcipotriol ointment (50 microg/g). During follow-up, two patients experienced marked spontaneous, persistent improvement, while the disease slightly worsened in the third. The children had features similar to those described in PAD, but were also suffering from psoriasis. Whether PAD is a distinctive entity or just a clinical manifestation of psoriasis in children is still an open question. We strongly believe this latter hypothesis, although further studies are needed to confirm it.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)

4/82. Coexistence of epilepsy, myasthenia gravis and psoriasis vulgaris.

    We report the case of a 36-year-old Chinese man with a history of complex partial seizure of temporal lobe origin since the age of 12 years, superimposed by myasthenia gravis since the age of 27 years and psoriasis vulgaris since the age of 29 years. With an eight-year follow-up, the above three diseases remained without complete remission. Anticonvulsant therapy (phenytoin and trimethadione) caused drug-induced myasthenia gravis, which should gradually disappear after discontinuing the drugs. However, the myasthenic symptoms and serum acetylcholine receptor antibody persisted following the discontinuation of phenytoin in our patient. myasthenia gravis and psoriasis are both autoimmune diseases and correlate with specific human histocompatibility antigens. This suggests a close connection between these two diseases. The coexistence of epilepsy, myasthenia gravis and psoriasis vulgaris has not been previously reported, and to the best of our knowledge, our patient is the first reported case. The relationship among these three diseases requires further investigation.
- - - - - - - - - -
ranking = 6
keywords = vulgaris
(Clic here for more details about this article)

5/82. A rare association of systemic sclerosis with psoriasis vulgaris.

    Three patients with systemic sclerosis (SSc) and psoriasis vulgaris were evaluated. The onset of psoriasis preceded by 3-7 years the onset of SSc in all cases. All the patients presented diffuse scleroderma, accompanied by lung and esophageal involvement in two cases. sjogren's syndrome occurred in one case. myalgia developed with the onset of SSc in two patients. The PASI score was not high (mean; 5.2), implying that the degree of psoriasis was not severe in these cases. However, this might have been due to the systemic prednisolone administered for myalgia.
- - - - - - - - - -
ranking = 5
keywords = vulgaris
(Clic here for more details about this article)

6/82. Rapid improvement of psoriasis vulgaris during drug-induced agranulocytosis.

    The role of neutrophils in psoriasis has long been discussed. We report a patient with long-standing psoriasis vulgaris who showed rapid improvement during agranulocytosis caused by ticlopidine. The patient did not develop any new psoriatic lesions for several days, although neutrophils increased daily after the administration of ticlopidine was stopped. The day after the peripheral blood neutrophil count recovered, several psoriatic plaques reappeared. The correlation of psoriatic activity with peripheral blood neutrophil counts suggests that a certain number of neutrophils may be required to initiate and maintain psoriasis.
- - - - - - - - - -
ranking = 5
keywords = vulgaris
(Clic here for more details about this article)

7/82. Spinal hyperostosis--a rare skeletal manifestation of psoriasis vulgaris.

    A 28-year-old woman with uncomplicated psoriasis vulgaris presented with spinal hyperostosis and osteitis. The absence of peripheral arthritis, sacroiliitis, and diffuse idiopathic skeletal hyperostosis (DISH) raised the possibility that the spinal lesion was an extracutaneous manifestation of psoriasis. We review the association between uncomplicated psoriasis vulgaris and skeletal involvement.
- - - - - - - - - -
ranking = 6
keywords = vulgaris
(Clic here for more details about this article)

8/82. Four cases of sebopsoriasis or seborrheic dermatitis of the face and scalp successfully treated with 1a-24 (R)-dihydroxycholecalciferol (tacalcitol) cream.

    A 71-year-old woman visited our clinic due to the presence of widespread scaly erythema on her face, scalp, and lower extremities. She was tentatively diagnosed as having seborrheic dermatitis but the symptoms were difficult to distinguish from psoriasis vulgaris. As a result, she was diagnosed as having sebopsoriasis. She was treated topically with an active vitamin D3 compound, 1a-24 (R)-dihydroxycholecalciferol D3 (tacalcitol) cream. She applied tacalcitol cream twice daily for 4 weeks, and her facial eruptions thus cleared up completely. No recurrence was observed for 2 months thereafter, even though the use of tacalcitol cream was stopped. To investigate whether or not tacalcitol cream is generally effective for the treatment of such seborrheic dermatitis-like eruptions, three more patients were treated with tacalcitol cream. All patients exhibited scaly erythematous macules on the face and/or scalp, and their eruptions improved rapidly with tacalcitol cream. Tacalcitol cream was thus found to be effective and useful for the treatment of both sebopsoriasis and even seborrheic dermatitis of the face and scalp.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)

9/82. stevens-johnson syndrome-like exanthema secondary to methotrexate histologically simulating acute graft-versus-host disease.

    A 61 year old male patient suffering from psoriasis vulgaris developed a severe skin reaction with toxic myelosuppression three days after administration of 20 mg methotrexate (MTX) p.o. per week and concomitant 100 mg acetylic salicylic acid (ASA) per day. The skin lesions simulated stevens-johnson syndrome with ulcerations of the oral mucosa and erythema multiforme-like target lesions. The histology of the epidermis resembled an acute graft-versus-host reaction. The increased toxic effect of MTX on keratinocytes in our patient was most likely caused by a lowered plasma binding capacity and reduced renal excretion of MTX due to concomitant administration of ASA. Thus in the treatment of severe forms of psoriasis with MTX, the combined administration of drugs aggravating MTX toxicity, particularly of ASA, should be carefully considered, due to the increased toxicity and risk of severe skin reactions.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)

10/82. Bullous lichen planus arising in the skin graft donor site of a psoriatic patient.

    The coexistence of psoriasis vulgaris and bullous disorders, particularly bullous pemphigoid, has been described previously. We present an unusual case of bullous lichen planus arising in the skin graft donor site of a psoriatic patient. To our knowledge, such an association has not been reported to date.
- - - - - - - - - -
ranking = 1
keywords = vulgaris
(Clic here for more details about this article)
| Next ->


Leave a message about 'Psoriasis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.